Friday, December 7, 2012

Yasmin ON Libido GONE

I recently received an email from Iulia that I wanted to share with you all (with her permission off course). The email is slightly edited for clarity. Iulia's story describes so perfectly how a woman's mind can be totally transformed by being on the pill (or any other hormonal contraceptive). The thoughts and feelings that crawl on us without any truth to it is mesmerizing - and to think that a FDA approved birth control pill is the cause is beyond scary.



Hello!
My name is Iulia and I want to start out by pointing out that I am a resident doctor in psychiatry, so you can understand that not even a doctor can figure out what he/she going through, and even less with what his/her patients are going through.

I started taking oral contraceptives in 2002 or 2003, can`t exactly remember the year (all I remember is that I was not a med student back then). I started oral contraceptives because my menstrual period was not at all regular (I got my first period when I was in 3rd or 4th grade!!!), mostly based on my low-grade obesity; once I lost about 20kg and got my weight in normal range, everything became ok: my periods were like clockwork!

My OBYG recommended taking Lo-Femenal. I took those for about 2 years and had absolutely no problems while on it - but suddenly my menstruation transformed itself from being a red-colored one, into a greyish color. Kind of spooky and I stopped them. 

In 2006 I had an abortion (was not on the pill at the time) due to a broken condom and decided to go on the pill again. I developed obsessive ideas about being pregnant. I did 2 pregnancy tests every week just to make sure even though I had no sexual contact at all. Looking back now, I know it was PTSD. After three months I was fully recovered from the mental agony of the abortion. 

Picture taken from here
In January 2007 I started Yasmin and since then, hell broke loose step by step. All of my symptoms on Yasmin started gradually, so I never thought that Yasmin might be the cause of them. First of all was my libido: I was always keen on sex and suddenly all of that just vanished. "Ok" I thought to myself, maybe it is something temporary, I'll just wait (I waited for 5 years and nothing); luckily I have a boyfriend (now fiancee and soon husband) that understands somewhat what I was and am going through.


Second to that, maybe one year after, the mood changes started. First, it was not that bad, I was a little bit more depressed, cried easily and one week before my menstruation I was very irritable. But I managed keeping all the symptoms under control. About one year after that (2008), the paraesthesias started: on my face, my arms, I had the pinky of my right hand numb for 2 weeks non-stop, when I walked my legs became numb very quickly, I had cramps in my lower legs. I blamed all that to the lack of exercise (I have always been lazy when it came to physical exercise). 

As time went on, my boyfriend became more depressed about me not wanting any sexual activity whatsoever, one time I even called him a pervert when he tried to get me aroused, so I tried to explain to him that he is not the cause of my lack of libido, it is just that I do not feel the need for sex. Not at all. I tried having intercourse again, but that only happened maybe once every two months L and only because I knew he needed it. He started telling me that he wants his old Iulia back, that made me feel really guilty, but still no sexual desire. I tried, again, to explain that something is happening to me, I didn’t know what, but that he should be patient until I get my things straightened out. I would like to point out that he loves me A LOT and he has been supportive through this nasty experience all the way. 

Next I started to become jealous on every girl that talked to him. Every time he went out I started thinking that maybe he is going out with another woman, and I was very suspicious. But it passed away rather quickly.


Picture taken from here
2010: my boyfriend proposed! But, I felt nothing. He planned a trip to Budapest (he knew how badly I wanted to go to Budapest) and proposed there, but I was like: "Ok." What girl thinks that??? One should be happy when that happens, but I was very indifferent to that. When that happened I knew something was not quite right.

January 2012: had my first panic attack (basically when you have a panic attack, there are 3 types of thoughts going through your mind: you`re going to lose control, you`re going to die or that you are going insane) and since then I developed an obsession about going crazy; being a young psychiatrist, I researched every possible mental illness I could have, but deep inside I felt that it was somewhat connected to the pill.

In February 2012: I started having obsessive ideas about having cancer; CRUEL ideas, but I managed to keep them under some sort of control. A few months later, in May 2012: I had a bad case of diarrhea, with dehydration and started having a permanent state of panic and panic attacks; I blamed it all on dehydration and rapid heartbeats. While in a panic attack, I thought that my mother-in-law was planning to poison me and that became the source of my anxiety. I knew my thoughts are not normal, so I excluded the possibility of developing a delusional disorder or psychosis, but when the anxiety kicked back in, all my thoughts came back and I was back where I started: having cancer, my mother-in-law wanting to kill me and going crazy and ending up in an asylum…
Drawing taken from here

August 2012: extreme irritability and depression started; my anxiety was on a level of 9 out of 10, but only 2 weeks before my period; after my period I was back to somewhat normal. That continued for three months and in October I felt like I had no good days anymore. I started taking natural tranquilizers which have helped me a little bit and finally decided to stop the pill!!! I took my last pill on October 26, had my period and never went back on it again. Shortly after I went to see my coordinator (he is an old psychiatry professor) and I told him about what I was going through and told me THAT HAPPENS ON THE PILL!!

He also said that most of my symptoms are related to a deficiency in Magnesium, Zinc and Vitamin B6 so I started taking magnesium and b6 complex and it all feels right again. I can`t say all of my days are good, sometimes my anxiety kicks back, but at a more bearable intensity. But I have only been off the pill for 3 weeks now but it has made a huge impact in how I feel already.

~ Iulia
Romania

3 comments:

  1. Nice post. I like this information.
    Kızlık zarı

    ReplyDelete
  2. Woow.It was so interesting to read. Thank you.Now i can understand more or less Females more closely....

    ReplyDelete
  3. Some men are encountered problems in terms of their sex drive and there are some supplements which help to increase your testosterone level but you need to make sure that you are using the safe and effective products.


    increase testosterone

    ReplyDelete